Dimension de Hausdorff de certains fractals aléatoires
Journal de théorie des nombres de Bordeaux, Volume 4 (1992) no. 1, p. 129-140

We construct random Cantor sets by successive dissections of rectangles, starting from one square, (note that the number of divisions of both sides can be different). This construction is stationary : it uses independent and identically distributed random variables. On these sets there exists one natural measure μ which also is random. Some results on the measure μ and the Hausdorff dimension of Borel sets supporting μ have already been obtained by J. Peyrière and by F. Ben Nasr. In the present work we improve on these results. More precisely we prove that these dimensions depend on the graph geometry of a certain convex function which was introduced by Mandelbrot. We also give the dimension of the support of μ in a case which was not covered by the anterior works.

On construit des ensembles de Cantor aléatoires par partages successifs de rectangles, en partant d’un carré, (le nombre de divisions de la longueur peut être différent de celui de la largeur). La construction est stationnaire : elle fait intervenir des variables aléatoires indépendantes et équidistribuées. Sur ces ensembles il existe une mesure naturelle, μ, aléatoire elle aussi. Des résultats concernant les boréliens portant μ et leur dimension de Hausdorff ont déjà été obtenus par J. Peyrière et par F. Ben Nasr. Nous nous proposons ici d’améliorer ces résultats, plus précisément nous montrons que ces dimensions dépendent de la géométrie du graphe d’une certaine fonction convexe introduite par B. Mandelbrot. Nous donnons aussi la dimension du support de μ dans un cas laissé en suspens dans les travaux antérieurs.

Classification:  60D05,  11K55
@article{JTNB_1992__4_1_129_0,
     author = {Ben Nasr, Fathi},
     title = {Dimension de Hausdorff de certains fractals al\'eatoires},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     publisher = {Universit\'e Bordeaux I},
     volume = {4},
     number = {1},
     year = {1992},
     pages = {129-140},
     zbl = {0755.60012},
     mrnumber = {1183922},
     language = {fr},
     url = {http://www.numdam.org/item/JTNB_1992__4_1_129_0}
}
Ben Nasr, Fathi. Dimension de Hausdorff de certains fractals aléatoires. Journal de théorie des nombres de Bordeaux, Volume 4 (1992) no. 1, pp. 129-140. http://www.numdam.org/item/JTNB_1992__4_1_129_0/

T. Bedford, [1] Hölder exponents and box dimension for self-affine fractal functions, Preprint. | MR 982723

[2] F. Ben Nasr, Ensembles aléatoires self-affines en loi, Bull. Sc. math., 2e série 116 (1992), 111-119. | MR 1154375 | Zbl 0757.28010

[3] P. Billingsley, Ergodic theory and information, J. Wiley, 1965. | MR 192027 | Zbl 0141.16702

[4] J.-P. Kahane, Sur le modèle de turbulence de Benoît Mandelbrot, C. R. Acad. Sci. Paris 278 (1974), 621-623. | MR 431353 | Zbl 0275.60062

[5] J.-P. Kahane & J. Peyrière, Sur certaines martingales de Benoît Mandelbrot, Advances in Math. 22 (1976), 131-145. | MR 431355 | Zbl 0349.60051

[6] B. Mandelbrot, In Statistical models and turbulence, Symposium at the Univ. Calif., San Diego, 1971, Springer Verlag, 1972, 333-351. | MR 438885 | Zbl 0227.76081

[7] B. Mandelbrot, Intermittent turbulence in self-similar cascades: divergence of high moments and dimension of the carrier, J. Fluid Mech. 62 (1974), 331-358. | Zbl 0289.76031

[8] B. Mandelbrot, Multiplications aléatoires itérées et distributions invariantes par moyenne pondérée aléatozre, C. R. Acad. Sci. Paris 278 (1974), 289-292 et 355-358. | Zbl 0276.60096

[9] B. Mandelbrot, Self-affine fractals sets, In Fractals in Physics (Trieste, 1985), edited by L. Pietronero and E. Tosatti. North Holland Publ. Cny 1986.

[10] C. Mcmullen, The Hausdorff dimension of general Sierpinski carpets, Nagoya Math. J. 96 (1984), 1-9. | MR 771063 | Zbl 0539.28003

[11] J. Peyrière, Comparaison de deux notions de dimension, Bull. Soc. Math. France 114 (1986), 97-103. | Numdam | MR 860652 | Zbl 0608.28001

[12] J. Peyrière, Mesures singulières associées à des découpages aléatoires d'un hypercube, Coll. Math. 51 (1987), 267-276 (volume dédié à S. Hartman). | MR 891295 | Zbl 0639.60018